MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Model Number CQF7594
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest 40 pta dilatation catheter was received for evaluation.A image was provided for evaluation.During visual evaluation, frayed fibers were noted to the balloon.No kinks were noted to the catheter shaft and no anomalies to the luers, bifurcate or glue fillets.During functional evaluation, an in-house presto inflation device was used to inflate the balloon and water was noted leaking from the balloon.The balloon fibers were stripped and under microscopic examination, a pinhole rupture was noted to the balloon.No other functional testing was performed.One image was provided and reviewed.A zoomed in image at an unknown location showed a wire and catheter within a vessel.An angioplasty balloon appeared at least partially inflated.Numerous arrows from imaging software were pointing towards an area that might have represented contrast extravasation outside the balloon but inside vessel, possibly representing balloon rupture.The provided media was not of sufficient quality to definitely confirm a rupture.Therefore, the investigation is confirmed for the reported balloon rupture as a pinhole rupture was noted to the balloon under microscopic examination of the returned device.The investigation is also confirmed for the identified frayed fibers as frayed fibers were noted on the balloon during visual evaluation of the returned device.A definitive root cause for the reported pinhole balloon rupture and identified frayed fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiry date: 05/2025.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured within nominal burst pressure.There was no reported patient injury.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16426291
Report Number2020394-2023-00105
Device Sequence Number19472107
Product Code DQY
UDI-Device Identifier00801741060601
UDI-Public(01)00801741060601
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7594
Device Catalogue NumberCQF7594
Device Lot NumberREGT5725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown